MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II POROUS P/S FEM SZ4 RT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GNS II POROUS P/S FEM SZ4 RT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71420884
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Pain (1994); Inadequate Osseointegration (2646); Unspecified Mental, Emotional or Behavioural Problem (4430); Implant Pain (4561)
Date of Event 11/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).Note - first revision surgery due to allergic reaction (benzoyl peroxide) reported to fda under manufacturer report number 1020279-2023-02556.
 
Event or Problem Description
It was reported that, after undergoing tka revision surgery on (b)(6) 2020 due to an allergic reaction to benzoyl peroxide, the patient experienced pain and declining mental health, for which a second revision surgery was performed on (b)(6) 2023 to replace all the previous implants.It was observed that there was no bone ingrowth on the femoral component.Patient's current health status is recovering.
 
Additional Manufacturer Narrative
The reported event was analyzed.Although the involvement of all the devices was reported, the relationship with the investigated failure was directly associated to the genesis ii porous posterior stabilized femoral.Therefore, no investigation is deemed for the other devices.The device was not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, the noted radiolucency under the femoral component on the (b)(6) 2023 x-ray image likely indicates insufficient bony integration into the porous implant which would contribute to the patient¿s reported pain and appears congruent with the complaint.Additionally, it was alleged there was an ¿extended lead time¿ after the surgeon initiated correspondence for a custom implant (revision performed on (b)(6) 2023), which reportedly contributed to the patient¿s mental health decline.The patient impact included the radiolucency/insufficient bony integration, pain, and reported mental health decline.Since no details/documentation were provided regarding the patient¿s mental health, further assessment is not possible; however, it was communicated that the patient is ¿doing well¿ and ¿is now very happy¿ with the current revision.Further impact cannot be determined.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed that revealed that looseness of components has been identified in possible adverse effects section as a result from trauma, improper implant selection, improper implant positioning, improper fixation, and/or migration of the components.Muscle and fibrous tissue laxity can also contribute to these conditions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include abnormal loading of limb, alignment, patient anatomy, procedural/user error and/or traumatic injury.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GNS II POROUS P/S FEM SZ4 RT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18383351
Report Number1020279-2023-02558
Device Sequence Number7712936
Product Code JWH
UDI-Device Identifier03596010209894
UDI-Public03596010209894
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2025
Device Catalogue Number71420884
Device Lot Number15KM05221
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2023
Supplement Date Received by Manufacturer01/23/2024
01/23/2024
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date01/24/2024
01/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/07/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GII FMRL FLX PGS(PN:71420063,LN:13FM08194); LGN H FLX XLP SZ3-4 9MM(PN:71453111,LN:19MM13548); LGN PRS TBL BS SZ3 RT(PN:71934062,LN:17JM18880A); PRO MT TIB STEM20MM(PN:71501020,LN:16HTX0011A)
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown